The Japanese Journal of Dermatology
Online ISSN : 1346-8146
Print ISSN : 0021-499X
ISSN-L : 0021-499X
Volume 126 , Issue 1
Showing 1-3 articles out of 3 articles from the selected issue
Case Reports
  • Yu Sato, Koichi Yanaba, Hidemi Nakagawa, Yoshinao Muro
    2016 Volume 126 Issue 1 Pages 1-6
    Published: January 20, 2016
    Released: January 21, 2016
    JOURNALS RESTRICTED ACCESS
    A 51-year-old Japanese man was referred our hospital because of a one year history of Raynaud's phenomenon and swollen fingers. He had skin sclerosis on his extremities, trunk and face and interstitial lung disease. He was also positive for anti-topoisomerase I antibody; therefore, he was diagnosed with diffuse cutaneous systemic sclerosis. His skin sclerosis gradually improved with oral prednisolone treatment. In parallel, his serum levels of anti-topoisomerase I antibody and interleukin 6 decreased. No progression of interstitial lung disease was observed. This case suggests the important roles of anti-topoisomerase I antibodies and interleukin 6 in the pathogenesis of systemic sclerosis. Furthermore, measurement of serum anti-topoisomerase I antibody and interleukin 6 levels may be useful for monitoring the activity of skin sclerosis in systemic sclerosis.
    Download PDF (571K)
  • Saori Sugiyama, Mikiko Tohyama, Saori Miyawaki, Koji Sayama
    2016 Volume 126 Issue 1 Pages 7-13
    Published: January 20, 2016
    Released: January 21, 2016
    JOURNALS RESTRICTED ACCESS
    A Japanese 86-year-old man with a 2-year history of a painful ulcer on buccal mucosa and lip was treated. Histopathological examination of his lip ulcer revealed non-specific ulceration and granulation tissue. Although anti-desmoglein 1 and anti-desmoglein 3 antibodies were positive in his serum, a direct immunofluorescence examination showed negative results. Because he had been receiving 7.5 mg nicolandil daily for the previous 11 years, we suspected nicolandil-induced oral ulcer. After stopping nicolandil administration, the ulceration of the buccal mucosa and lip rapidly healed within 3 weeks and there was no recurrence in 6 months of follow-up. Oral ulceration caused by nicorandil has been reported in the dental field; however, many dermatologists are still unaware of this association. Nicolandil-induced oral ulceration should be considered in the differential diagnosis and management of intractable oral ulcer.
    Download PDF (1073K)
Abstracts
feedback
Top